Oklahoma, 2004Damaging Wind in Oklahoma, May 24, 2004
May 24, 2004 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 10:45 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, May 23, 10:45 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1145 PM CDT SUN MAY 23 2004
DISC...
EVENING ACTION WINDING DOWN. MULTIPLE
SUBTLE BOUNDARIES ABOUND... BUT STORM
MOMENTUM DEFINITELY TAKING A DOWNTURN.
EXPECT CREEK COUNTY RADAR RETURNS TO
DISAPPEAR SHORTLY..WHILE PAWNEE LINE
BUILDS INTO OSAGE. NORTHEAST CORNER
CWA PROBABLY ACTIVE COUPLE MORE HOURS
BUT SUB - SEVERE. UPDATED ZONES SANS
WATCH BY MIDNIGHT. GW
FORECAST ID = 21
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 23, 7:00 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAY 23 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT SUN MAY 23 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEASTERN
OKLAHOMA THIS EVENING.
A STALLED FRONTAL BOUNDARY EXTENDED FROM THE FAR NORTHEAST CORNER OF
OKLAHOMA TO NEAR OKLAHOMA CITY THIS EVENING. HIGH INSTABILITY AND
CONVERGENCE ALONG THIS BOUNDARY WILL ALLOW FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT ARE ABLE TO BREAK
THROUGH THE CAP WILL HAVE STRONG UPDRAFTS CAPABLE OF PRODUCING LARGE
HAIL.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS AND
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONTAL BOUNDARY WILL SAG INTO THE AREA MONDAY NIGHT AND REMAIN IN
THE AREA THROUGH WEDNESDAY...BRINGING A SLIGHT CHANCE OF
THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 23, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT MON MAY 24 2004
OKZ054>074-240624-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-
MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-
OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-WASHINGTON OK-
1225 AM CDT MON MAY 24 2004
...SEVERE THUNDERSTORM WATCH 270 HAS BEEN CANCELLED...
Special weather statement, May 23, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR WATCH NUMBER
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT MON MAY 24 2004
OKZ054>074-240624-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-
MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-
OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-WASHINGTON OK-
1225 AM CDT MON MAY 24 2004
...SEVERE THUNDERSTORM WATCH 268 HAS BEEN CANCELLED...
Thunderstorm Wind, Creek
- When
- May 24, 2:30 AM CST
- Where
- Creek County, Drumright
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.983, -96.600
A wind gust from the outflow of a thunderstorm was measured at 62 miles an hour. No rain fell, but several trees and power lines were blown down. One tree fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, May 24 to 25, 20041 death · 4 injured · $5.1 million · F2 · 31 events
- Tornadoes and Flash Flooding in Missouri, May 24 to 25, 20041 injured · $15 million · F2 · 86 events
- Tornadoes and Flash Flooding in Iowa, May 24 to 25, 20041 injured · $3.2 million · F0 · 119 events
- Tornadoes and Hail in Oklahoma, May 24, 2004$123,000 · F1 · 72 events
- Tornadoes and Hail in Nebraska, May 24, 2004$1.7 million · F1 · 17 events
- Hail and Damaging Winds in New York, May 24, 2004$1.4 million · 1 in hail · 4 events
- Flood in Wisconsin, May 24 to 31, 2004$1.0 million · 1 event
- Hail in New York, May 24, 2004$1.0 million · 1 in hail · 1 event
- Flood in Wisconsin, May 24 to 31, 2004$800,000 · 1 event
- Hail and Lightning Strikes in Massachusetts, May 24, 2004$350,000 · 1.75 in hail · 13 events
- Hail in Kansas, May 24, 2004$500,000 · 2.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 24, 2004$100,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399075.